Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 115, NWS New Orleans, LA

June 6, 2012Lafourche Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 6, 2012, 4:23 PM CDT for Lafourche Parish, Louisiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2012, 4:23 PM CDT (21:23 UTC)
Expired
Jun 6, 2012, 5:30 PM CDT
In force
67 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Lafourche Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3464 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3464 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WUUS54 KLIX 062123
SVRLIX
LAC057-062230-
/O.NEW.KLIX.SV.W.0115.120606T2123Z-120606T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
423 PM CDT WED JUN 6 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...LAROSE...GALLIANO...CUT OFF...

* UNTIL 530 PM CDT

* AT 418 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHEAST OF LAROSE...AND MOVING SOUTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GOLDEN MEADOW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2934 9038 2935 9038 2938 9039 2939 9042
      2946 9049 2975 9042 2974 9036 2971 9036
      2969 9035 2969 9021 2933 9021
TIME...MOT...LOC 2123Z 006DEG 10KT 2965 9033

$$
2 follow-up statements
649 
WWUS54 KLIX 062140
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
440 PM CDT WED JUN 6 2012

LAC057-062230-
/O.CON.KLIX.SV.W.0115.000000T0000Z-120606T2230Z/
LAFOURCHE LA-
440 PM CDT WED JUN 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL LAFOURCHE PARISH...

AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS.  
THIS STORM WAS LOCATED NEAR LAROSE...MOVING SOUTH AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CUT
OFF...GOLDEN MEADOW AND GALLIANO

LAT...LON 2934 9038 2935 9038 2938 9039 2939 9042
      2946 9049 2975 9042 2974 9036 2971 9036
      2969 9035 2969 9021 2933 9021
TIME...MOT...LOC 2139Z 008DEG 6KT 2956 9034

$$
808 
WWUS54 KLIX 062221
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
521 PM CDT WED JUN 6 2012

LAC057-062230-
/O.CON.KLIX.SV.W.0115.000000T0000Z-120606T2230Z/
LAFOURCHE LA-
521 PM CDT WED JUN 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL LAFOURCHE PARISH...

AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GALLIANO...MOVING
SOUTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOLDEN
MEADOW

LAT...LON 2934 9038 2935 9038 2938 9039 2939 9042
      2946 9049 2975 9042 2974 9036 2971 9036
      2969 9035 2969 9021 2933 9021
TIME...MOT...LOC 2221Z 000DEG 10KT 2946 9026

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:00 PM CDT, 23 minutes earlier.

Area forecast discussion, Jun 6, 4:00 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 PM CDT WED JUN 6 2012

.SHORT TERM...
FORECAST SEEMS TO BE RIGHT ON TARGET THIS AFTERNOON WITH
THUNDERSTORMS DEVELOPING. AREA OF INITIATION WAS ALONG STALLED
DIFFUSING FRONTAL BOUNDARY AND HAVE BEEN MORESO PROPAGATING AND
REDEVELOPING ALONG OUTFLOW BOUNDARIES. SO EXPECT INITIAL MOTION TO
BE SOUTHWARD FROM MIDLEVEL NORTHERLY WINDS AND THEN MORE ERRATIC FROM
THERE AS THE STORMS BEGIN COLLAPSING. ML CAPE VALUES OVER 2000J/KG
AND STEEP LLVL LAPSE RATES WILL LEND TO A FEW ROBUST UPDRAFTS.
FREEZING LEVELS OF NEARLY 16K FEET AS WELL AS HIGH WET BULB TEMPS
WILL BE LIMITING FACTOR TO SEVERE HAIL PRODUCTIONS TODAY. SO WHILE
SOME STORMS MAY HAVE SMALL HAIL...NOT VERY LIKELY TO SEE ANY SEVERE
HAIL. STRONG WIND GUSTS WILL POSSIBLE AS WELL AS STORMS DIE OUT.
THUNDERSTORMS ARE DIURNALLY DRIVEN AND THUS SUNSET WILL BRING AN
END TO INLAND STORMS. THEN NOCTURNAL SHOWERS AND STORMS TO LIKELY
DEVELOP OFFSHORE OVERNIGHT. WARM AND MUGGY NIGHT WILL PERSIST.

.LONG TERM...
NOT MANY CHANGES EXPECT FOR A FEW MORE DAYS AS THE REGION REMAINS IN
BETWEEN TROUGH TO THE EAST AND RIDGE TO THE WEST. MODELS SEEM TO
HAVE BEEN FLIP FLOPPING ON POPS LATE THIS WEEK SO INSTEAD OF GOING
FROM 20 TO 50 AND BACK 20 PCT AGAIN ON FRIDAY...HAVE GONE WITH A
MIDDLE GROUND. MODELS STILL SUGGEST A WEAK UPPER LOW TO SOMEWHAT
DEVELOP OVER TEXAS THIS WEEKEND. THIS WILL OPEN THE AREA EVEN MORESO
TO GULF MOISTURE. HAVE LEFT POPS THROUGH THAT PERIOD UNTOUCHED FOR
THE MOST PART AT NEAR 50 PERCENT.

INTO NEXT WEEK...ECMWF DRIES THE AREA OUT SLIGHTLY FOR A DAY OR TWO
WITH MINIMAL RAIN COVERAGE AND THEN BRINGS BACK HIGHER POPS MID
WEEK. ON THE OTHER END...GFS KEEPS THE AREA WET THROUGH THAT PERIOD.
LEANED MORE ON GFS SIDE WHICH IS CLOSER TO CLIMO.

MEFFER
&&

.AVIATION...
CU FIELD DEVELOPED AS EXPECTED. THIS CLOUD DECK WILL DISSIPATE AFTER
SUNSET ALONG WITH THUNDERSTORMS. THE CURRENT ACTIVITY OVER THE AREA
IS ISOLATED ENOUGH NOT TO WARRANT TEMPO GROUPS. SHORTTERM UPDATES
WILL BE USED IF STORMS APPROACH TERMINALS. WINDS TO REMAIN LIGHT AND
VARIABLE THROUGH MUCH OF THE FCST. VFR WILL PREVAIL...ESPECIALLY
AFTER SUNSET.

MEFFER
&&

.MARINE...
NOCTURNAL SHOWERS ANDS STORMS WILL LIKELY PERSIST FOR THE NEXT
SEVERAL DAYS OVER COASTAL WATERS AS MOISTURE FLOW CONTINUES. A
DEVELOPING UPPER LOW THIS WEEKEND MAY EXTEND ACTIVITY INTO MORE
DAYTIME STORMS. AT THE SAME TIME...INCREASING SOUTHEAST WINDS IN
RESPONSE TO DEEPENING RIDGE TO THE EAST WILL BRING SEAS INTO THE 3
TO MAYBE EVEN 4 FOOT RANGE.

MEFFER
&&

.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING THUNDERSTORMS ACROSS THE AREA.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  67  90  67  90 /  10  30  10  30
BTR  71  92  71  91 /  20  30  10  40
ASD  71  91  71  90 /  20  30  20  30
MSY  74  90  74  91 /  20  30  20  40
GPT  72  89  72  89 /  20  30  20  40
PQL  69  90  69  91 /  20  30  20  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 6, 11:04 AM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1104 AM CDT WED JUN 6 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-071615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1104 AM CDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BECOME
STRONG TO SEVERE. THE MAIN THREATS WOULD BE DAMAGING WINDS AND
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS...SOME THUNDERSTORMS WILL
LIKELY BECOME STRONG THROUGH THE PERIOD. THE STRONGER
THUNDERSTORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND
FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL COULD BECOME A
CONCERN...MAINLY OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 6, 2:08 PM CDT, 2 hours 15 minutes before
LAZ040-072-061945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
208 PM CDT WED JUN 6 2012

...STRONG THUNDERSTORM MOVING SOUTHEAST AFFECTING SOUTHWESTERN ST.
TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH...

AT 206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES WEST OF MANDEVILLE...OR ABOUT 4 MILES
WEST OF MADISONVILLE...MOVING SOUTHEAST AT 5 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MADISONVILLE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

95/DM
Special weather statement, Jun 6, 2:51 PM CDT, 1 hour 32 minutes before
LAZ061-063-062015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
251 PM CDT WED JUN 6 2012

...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING UPPER JEFFERSON
PARISH...UPPER PLAQUEMINES PARISH...

AT 246 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR HARVEY...OR ABOUT 5 MILES NORTH OF JEAN
LAFITTE...MOVING SOUTHWEST AT 5 MPH.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

95/DM
Special weather statement, Jun 6, 3:27 PM CDT, 56 minutes before
LAZ060-061-062115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 PM CDT WED JUN 6 2012

...STRONG THUNDERSTORM NEARLY STATIONARY AFFECTING ST. CHARLES
PARISH...UPPER JEFFERSON PARISH...

AT 324 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF KENNER...OR ABOUT 5 MILES
SOUTHEAST OF DESTREHAN. THE THUNDERSTORM WAS NEARLY STATIONARY.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BOUTTE AND
DES ALLEMANDS

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

95/DM
Special weather statement, Jun 6, 3:54 PM CDT, 29 minutes before
LAZ063-069-070-062145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
354 PM CDT WED JUN 6 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING UPPER
PLAQUEMINES PARISH...LOWER PLAQUEMINES PARISH...LOWER ST. BERNARD
PARISH...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 17 MILES NORTH OF PORT SULPHUR...OR
ABOUT 7 MILES SOUTH OF YSCLOSKEY...MOVING SOUTHWEST AT 10 MPH.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

95/DM
Special weather statement, Jun 6, 4:05 PM CDT, 18 minutes before
LAZ046-048>050-062145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
405 PM CDT WED JUN 6 2012

...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING ASCENSION PARISH...
EAST BATON ROUGE PARISH...LIVINGSTON PARISH...IBERVILLE PARISH...

AT 403 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DENHAM SPRINGS...OR ABOUT 4
MILES SOUTH OF WALKER...MOVING SOUTHWEST AT 5 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...DENHAM
SPRINGS...WESTMINSTER...PRAIRIEVILLE...OAK HILLS PLACE...GONZALES...
GEISMER AND GARDERE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

95/DM
Special weather statement, Jun 6, 4:16 PM CDT, 7 minutes before
LAZ059-060-067-062145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 PM CDT WED JUN 6 2012

...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING SOUTHERN PORTIONS
OF ST. CHARLES PARISH...UPPER LAFOURCHE PARISH...LOWER LAFOURCHE
PARISH...

AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTH OF LAROSE...MOVING SOUTHWEST AT 10
MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LAROSE AND
CUT OFF

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:10 PM CDTSpecial Marine WarningLIX35 min
Jun 6, 1:31 PM CDTSpecial Marine WarningLIX59 min
Jun 6, 2:48 PM CDTSpecial Marine WarningLIX27 min
Jun 6, 4:34 PM CDTSpecial Marine WarningLIX56 min
Jun 6, 4:53 PM CDTAreal Flood AdvisoryLIXEast Baton Rouge, West Baton Rouge112 min
Jun 6, 5:26 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville21 min
Jun 6, 5:32 PM CDTSevere Thunderstorm WarningLIXLafourche28 min
Jun 6, 5:38 PM CDTSpecial Marine WarningLIX52 min
Jun 6, 5:54 PM CDTSpecial Marine WarningLIX36 min
Jun 6, 5:58 PM CDTSevere Thunderstorm WarningLIXSaint John the Baptist32 min
Jun 6, 6:23 PM CDTSevere Thunderstorm WarningLIXLafourche, Saint Charles, Saint James, Saint John the Baptist27 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.